We report the proper management of a severe adverse reaction of anaphylactic shock during intravenous fluorescein angiography at an outpatient clinic. A 72-year-old male developed the severe, life-threatening complication after intravenous injection of sodium fluorescein dye for retinal angiography. Three minutes after receiving an intravenous injection of fluorescein, the patient developed syncope, apnea and circulatory shock. Fortunately, he recovered without any neurologic sequelae after immediate intensive resuscitation with fluid and inotropic support. We highlight the occurrence of anaphylactic shock as a potentially fatal complication during intravenous fluorescein angiography. Thus, one should be alert to the possibility of this adverse event and be prepared to deal with it when fluorescein angiography is performed. When it happens, immediate intensive medical resuscitation is essential to minimize morbidity and to avoid mortality.
ASJC Scopus subject areas
- 醫藥 (全部)